Tennessee, 2022Damaging Winds and Strong Wind in Tennessee, March 30, 2022
March 30, 2022 · NWS OHX · 19 events in 14 counties and zones
A QLCS moved across all of Middle Tennessee during the afternoon and evening hours on March 30, producing several reports of wind damage. Ahead of the QLCS, strong south winds of 40 to 60 mph occurred for around 12 hours during the afternoon and evening, causing considerable wind damage in many areas.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $121,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A QLCS moved across all of Middle Tennessee during the afternoon and evening hours on March 30, producing several reports of wind damage. Ahead of the QLCS, strong south winds of 40 to 60 mph occurred for around 12 hours during the afternoon and evening, causing considerable wind damage in many areas. Measured peak wind gusts included 56 mph at the Clarksville Outlaw Field ASOS at 536pm CDT, 55 mph at the Nashville International Airport ASOS at 758pm CDT, and 55 mph at the Shelbyville Bomar Field AWOS at 815pm CDT.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 30, 11:48 AM CST, 12 minutes earlier.
Area forecast discussion, Mar 30, 11:48 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1248 PM CDT Wed Mar 30 2022
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Pressure gradient still expected to become tighter throughout the
afternoon and evening. Wind gusts across most of the area already
25-35mph and they will just get stronger as the day goes on.
There will be a window ahead of the expected thunderstorm line
late day west, well into the evening east when wind gusts will hit
45-50+mph most places.
There still remains the threat of severe storms producing even
stronger winds/isolated TORs but latest data would suggest the
southwest has the highest chance.
Temps across the area are still expected to reach 80 most locations.
Thus only made small changes to current forecast as trends
reflected quite well at this time.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR conditions continue for now. MVFR to IFR conditions are
expected to develop as a line of TSRA moves through the area, with
CKV likely being impacted after 23Z, BNA/MQY after 01Z, and CSV
after 05Z. Vis will begin to improve a few hours after TSRA moves
through with cigs improving near the end of the current TAF
period.
Gusty, southerly winds expected, with gusts upwards of 35 to 40
kts possible. Winds will begin to calm slightly after 05Z, with
winds becoming more westerly by 15Z. LLWS expected between 22Z and
05Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Thursday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......07
AVIATION........Adcock
Hazardous weather outlook, Mar 30, 3:21 AM CST, 8 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
421 AM CDT Wed Mar 30 2022
TNZ005>011-023>034-056>066-075-077>080-093>095-311000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
421 AM CDT Wed Mar 30 2022
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are possible this afternoon into
this evening. Damaging winds primary threat, but tornadoes are
also possible.
In addition to thunderstorms, non-thunderstorm wind gusts up
to 55 MPH are expected mid morning hours today through this
evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH(Measured)
Structural Damage
Trees or Power Lines Down
JB Wright
Strong Wind, Wilson
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Wilson forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
A tree was blown down at Cedar Creek Commons in Mount Juliet at 115pm CDT, a tree was uprooted at Mount Juliet Middle School at 333pm CDT, and a tree was blown down on Nonaville Road at 8pm CDT.
Strong Wind, Perry
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Perry forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.643, -87.859 (the zone’s center; the record gives no point)
Trees were blown down in Linden along Blue Sky Road and a roof was blown off of a house in Lobelville in 356pm CDT. A metal roof was partially blown off a business in downtown Lobelville at 5pm CDT.
Strong Wind, Robertson
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Robertson forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 36.526, -86.871 (the zone’s center; the record gives no point)
A club house suffered roof damage in Greenbrier at 5pm CDT.
Strong Wind, Warren
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Warren forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
A large tree fell on house at 101 June Street in McMinnville that displaced 5 occupants at 525pm CDT. Some of the residents suffered minor abrasions. Another tree was blown down onto a house at 607 West End Avenue causing some structural damage at 652pm CDT.
Strong Wind, Lawrence
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Lawrence forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Roof damage occurred to the Lawrenceburg Fire Department station on North Locust Avenue at 535pm CDT. A 24 inch diameter tree fell in a yard on Marston Road at 6pm CDT. A few homes also suffered roof damage in Five Points on Five Points Road and on Second Creek Road at 731pm CDT.
Strong Wind, Davidson
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Davidson forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Part of the exterior of the Courtyard Marriott at 4th Street and Church Street in downtown Nashville was blown off at 540pm CDT. A tSpotter report indicated part of a sheet metal roof was blown off a home on Roosevelt Road at 552pm CDT. Another tSpotter report and photo showed a tree was blown down onto a house in Old Hickory at 710pm CDT. Yet another tSpotter report indicated a porch roof was blown off and onto the roof of a home on Tanglewood Drive at Ruskin Court at 849pm CDT.
Strong Wind, Montgomery
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Montgomery forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.497, -87.383 (the zone’s center; the record gives no point)
A tSpotter report indicated a large tree was blown down blocking Sulphur Springs Road at Jarrell Ridge Road at 611pm CDT.
Strong Wind, Dekalb
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Dekalb forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
A gas station awning was blown over outside of Smithville at 626pm CDT.
Strong Wind, Hickman
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Hickman forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.803, -87.473 (the zone’s center; the record gives no point)
Numerous trees were reportedly blown down across the county at 7pm CDT.
Strong Wind, Sumner
- When
- March 30, 12:00 PM CST to 11:00 PM CST
- Where
- Sumner forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
A Facebook report indicated a roof was partially blown off an historic home on Highway 31E at Briar Rose Hill in Bethpage at 703pm CDT.
Thunderstorm Wind, Stewart
- When
- March 30, 5:05 PM CST
- Where
- Stewart County, 2.04 mi ESE of Ft Henry
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.466, -87.988
Several trees were blown down across western parts of the county.
Thunderstorm Wind, Perry
- When
- March 30, 6:35 PM CST
- Where
- Perry County, Lobelville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.780, -87.750
A trained spotter estimated 60+ mph winds in Lobelville.
Thunderstorm Wind, Hickman
- When
- March 30, 7:10 PM CST
- Where
- Hickman County, Centerville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.780, -87.470
A few trees were blown down across the county.
Thunderstorm Wind, Lawrence
- When
- March 30, 7:31 PM CST
- Where
- Lawrence County, 2 mi NNW of Deerfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.324, -87.500
A tree was blown down at Genson Road and Highway 240.
Thunderstorm Wind, Lawrence
- When
- March 30, 7:44 PM CST
- Where
- Lawrence County, 1.04 mi SSE of Flatwoods
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.285, -87.345
A tree was blown down that blocked Valley Road at Buffalo Road.
Thunderstorm Wind, Marshall
- When
- March 30, 7:50 PM CST to 7:53 PM CST
- Where
- Marshall County, 0.91 mi NE of Lewisburg to 2.02 mi SSW of Farmington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.458, -86.787
Marshall County EMA reported a 3 mile long by 1/2 mile wide swath of wind damage occurred across the northeast side of Lewisburg. A mobile home on Verona Road lost much of its roof and several trees were blown down with one falling onto a house. Along Nashville Highway from Ellington Parkway to Old Farmington Road, several businesses suffered minor roof and siding damage and a pole barn collapsed. Further to the northeast, several trees were blown down and a barn was heavily damaged on Holly Grove Road and Long Distance Road. The Marshall County EOC just southwest of where the damage began measured a peak wind gust of 54 mph.
Thunderstorm Wind, Williamson
- When
- March 30, 8:13 PM CST
- Where
- Williamson County, 0.95 mi N of Franklin
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.934, -86.898
A tSpotter report and photo showed a tree snapped in the Founders Pointe neighborhood.
Thunderstorm Wind, Sumner
- When
- March 30, 8:52 PM CST
- Where
- Sumner County, 1.8 mi NNW of Trousdale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.425, -86.407
Facebook report of a large tree blown down onto a camper on Gibbs Lane.
Thunderstorm Wind, Coffee
- When
- March 30, 10:25 PM CST
- Where
- Coffee County, 0.83 mi NW of Blanton Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.510, -86.159
A Facebook report indicated a small shed was blown over and a few small trees were downed on Norton Road.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, March 30, 20227 injured · $20 million · EF3 · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20225 injured · $3.5 million · EF2 · 93 events
- Damaging Winds and Strong Wind in Alabama, March 30, 20221 death · 3 injured · $7.8 million · 81 kt wind · 24 events
- Tornadoes and High Wind in Alabama, March 30, 20222 injured · EF3 · 17 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$438,000 · EF2 · 8 events
- Rip Current in Puerto Rico, March 30, 20221 death · 1 injured · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20221 injured · $720,000 · EF1 · 31 events
- Tornadoes and Damaging Winds in Tennessee, March 30, 2022$1.3 million · EF1 · 25 events
- Tornadoes and Damaging Wind in Mississippi, March 30, 2022EF2 · 8 events
- Tornadoes and Flood in Illinois, March 30, 2022$334,000 · EF1 · 6 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$250,000 · EF1 · 7 events
- Tornadoes and Damaging Winds in Mississippi, March 30, 2022$250,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017759, 1017760, 1017761, 1017762, 1017766, 1017769, 1017770, 1017772, 1017775, 1017779, 1017750, 1017751, 1017752, 1017753, 1017754, 1017755, 1017756, 1017757, 1017758.